Oct 16, 2005
I have a question. i am hiv positive. have been for almost 6 years. my hiv medications at this time are ziagen, viramune and reyetaz. i have had irritable bowel syndrome as well. recently i have been having uncontrolled diahrea. accidents at night etc. my doctor has me taking cholestryramine for oral suspension. sometimes it seems to help but other times it doesn't seem to help at all. plus i always have this fear that maybe something else is going on since i am sexually active. is diahrea a symptom of anything that can be transmitted sexually? and if not can you give me any thoughts about what i might be able to do about this diahrea. i cannot go on like this is now. afraid to eat anything. tired from being up all night. i aprpeciate any thoughts you might have on this subject. thanks very much and i appreciate your services very much.
Response from Dr. Wohl
Did your diarrhea worsen soon after starting on this regimen? If so, I would be concerned this is a drug effect. If not, then I would look to another cause.
Depending on where you live, your CD4 cell count and other medications, there could be a variety of other causes for diarrhea besides HIV meds.
Being sexually active is fine but IF you are not having safe sex you would be placing yourself at risk for acquiring a sexually transmitted disease (not to mention risk passing your virus on to others). There are several STDS that can cause gastrointestinal symptoms including diarrhea. A lab evaluation of the stool can help identify the infectious cause of your diarrhea.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Risk Licking Penis
- How Likely Is It To Get AIDS From Vaginal Sex?
- How Long Do I Wait To Get Tested After Sex With Stripper Condom Broke?
- Insertive Anal Sex Without Condom Risk Of Getting HIV
- Risk Of AIDS Transmission From Sucking Penis
- Risk Of AIDS Transmission From Touching Scratch On Skin
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.